MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The repair history of the subject scope was reviewed; the scope was purchased on (b)(6)2012 with no previous repair records.Additionally, the probe unit was found loose and the adhesive on the distal end cover was noted to be peeling.The bending section cover adhesive was cracked, the light guide lens cover glue at the distal end of the scope was peeling, the scope connector was loose and the scope was found leaking at the control body due to a damaged/deformed o-ring.The evaluation confirmed there was excessive play/loose control knobs and the angulations are below specifications.The device was repaired to standard specifications and returned to the customer.The investigation is ongoing; therefore, the root cause of the reported malfunction cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed that during an unspecified diagnostic procedure, the evis exera ii ultrasound gastro-videoscope was not able to retroflex.No patient injury or harm was reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.More than 8 years have passed since the subject device was manufactured.Based on the results of the investigation, the forceps cover glue peeling was likely due to aging deterioration or due to an external force (such as strong rubbing against the relevant part during normal use, including reprocessing).The instructions for use include the following which can detect the event: "inspection of the endoscope: inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities." per the legal manufacturer, the other device defects included in the initial mdr have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11065172
Report Number8010047-2020-10902
Device Sequence Number19504213
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1